Quasi-spherical light cones of the Kerr geometry

Frans Pretorius, Werner Israel

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

Quasi-spherical light cones are lightlike hypersurfaces of the Kerr geometry that are asymptotic to Minkowski light cones at infinity. We derive the equations of these surfaces and examine their properties In particular, we show that they are free of caustics for all positive values of the Kerr radial coordinate r. Useful applications include the propagation of high-frequency waves, the definition of Kruskal-like coordinates for a spinning black hole and the characteristic initial-value problem.

Original languageEnglish (US)
Pages (from-to)2289-2301
Number of pages13
JournalClassical and Quantum Gravity
Volume15
Issue number8
DOIs
StatePublished - Aug 1 1998

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'Quasi-spherical light cones of the Kerr geometry'. Together they form a unique fingerprint.

  • Cite this